MAUDE Adverse Event Report: SYNTHES GMBH SCREWDRIVER HANDLE WITH HEX COUPLING-MEDIUM; SCREWDRIVERS

SYNTHES GMBH SCREWDRIVER HANDLE WITH HEX COUPLING-MEDIUM; SCREWDRIVERS
Catalog Number 311.006
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event occurred on an unknown date in 2021.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date in 2021, two screwdriver handles with hex coupling needed to be removed from two matrixneuro screwdriver shafts after procedure.There was no patient consequence.This report is for one screwdriver handle with hex coupling-medium.This is report 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 311.006, lot t192678: manufacturing site: tuttlingen.Release to warehouse date: june 23, 2020.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.H3, h6: a product investigation was completed: visual inspection of the complaint device showed no physical defect.The device was disassembled from the screwdriver using the release mechanism.The screwdriver was re-assembled back with the device without any issue.The screwdriver did not seem stuck or jammed or neither a tool was used to assemble or disassemble the devices.The complaint was not replicated as the device was able to be disassembled and assemble back as intended.No dimensional inspection was performed as there was no damage that warranted dimensional inspection.The current and manufactured to drawings were reviewed; no design issues or discrepancies were identified.This complaint is not confirmed as no defect was found on the returned device and the device was able to be disassembled and re-assembled back with the mating device without any issue.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCREWDRIVER HANDLE WITH HEX COUPLING-MEDIUM
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11366542
Report Number8030965-2021-01267
Device Sequence Number837855
Product Code HXX
UDI-Device Identifier07611819753389
UDI-Public(01)07611819753389
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number311.006
Device Lot NumberT192678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2021
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer03/02/2021
03/31/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date03/26/2021
04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
D-02LE-MEDIUM W/HEX-COUPL; MATRIXNEURO SCRDRIVERSHAFT 1.5 MED SELF-; MATRIXNEURO SCRDRIVERSHAFT 1.5 MED SELF-